Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
190 Doctors are Online

Have headache. CT scan shows lesion in frontal lobe. Is it curable?

Hi! my nephew (12 years) suffers from frequent headache . CT scan of brain showed nodular & ring like enhancing lesion in right frontal lobe - granuloma . Otherwise he is a healthy & absolutely normal boy. Please advice if it is a cause of worry. If there would be any side effect as he grow? Is it curable? Regards Taluk
Asked On : Sun, 13 Jan 2013
Answers:  1 Views:  189
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Neurologist 's  Response
Thank you for posting this question in HCM
i am a neurologist
First of all let me tell you that a given medical symptom has many causes and the basic aim of the treating doctor is to find out the exact cause because this makes the treatment decision easy and we can predict if the patient is going to improve or not.
Now let us go to your problem. Your patient has headache. Headache in this age group could be due to brain infection, granuloma, tumor, problem in the blood vessels of the brain, migrain and so on. If already have done a CT scan and it shows a nodular ring enhancing lesion. The causes of nodular ring enhancing lesion in CT scan are granulomas due to cysticercosis, tuberculosis or other infections like fungal lesions or rarely can be due to cancers too. As the most common causes are the first tow which i listed you won't have to worry much.
The best thing will be to see a local neurologist who will read your CT scan and he will decide what exactly the lesion is. In addition, he may tell you to do a MRI scan for better definition of the lesion. He would then tell you if other blood tests are needed or not so as to narrow down the diagnosis. If it turns out to be neurocysticercosis, he will have the best outcome as most of the patients improve with treatment. He has to take a course of albendazole and steroid. If it is TB, he will be on medicine for 1 years.
My strong advise is to go for a neurological check up urgently
Hope this will help you
Answered: Sun, 13 Jan 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor